MAUDE Adverse Event Report: BOSTON SCIENTIFIC - SPENCER RAPID EXCHANGE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

BOSTON SCIENTIFIC - SPENCER RAPID EXCHANGE; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number M00545820
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692); Device Embedded In Tissue or Plaque (3165)
Date of Event 11/28/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that a tandem rx cannula tapered tip was used in the pancreatic duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2016.According to the complainant, during the procedure, the radiopaque (ro) marker of the cannula was detached and remained inside the patient's pancreatic duct which was visible on the radioscopy.On (b)(6) 2016, the ro marker was retrieved by pushing it from biliary tract towards the small intestines using a dilatation balloon.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional information relevant details become available, a supplemental report will be submitted.
 
Event or Problem Description
It was reported to boston scientific corporation that a tandem rx cannula tapered tip was used in the pancreatic duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2016.According to the complainant, during the procedure, the radiopaque (ro) marker of the cannula was detached and remained inside the patient's pancreatic duct which was visible on the radioscopy.On (b)(6) 2016, the ro marker was retrieved by pushing it from biliary tract towards the small intestines using a dilatation balloon.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional information relevant details become available, a supplemental report will be submitted.Additional information as of january 10-11, 2017.According to the complainant, an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2016, was not completed due to the detached radiopaque (ro) marker.Reportedly, there was actually "no retrieval" for the detached ro marker.The physician is not concerned about the unretrieved radiopaque marker.
 
Additional Manufacturer Narrative
A visual examination found that the working length torn all the way of the c-channel until the distal tip.The radiopaque (ro) marker was detached from the guidewire lumen and was not returned.An examination of the working length found witness marks indicating the ro marker had been placed inside the lumen during manufacturing.The complaint was consistent with the reported event of radiopaque (ro) marker detached.Most likely, the defect was due to some operational or anatomical aspect of the procedure.Therefore, the most probable root cause for the complaint is operational context.A dhr (device history record) review was performed and no deviation was found.A search of the complaint database confirmed that no other complaints exist for the specified batch.A labeling review was performed, and the information available suggests that the device may not have been used in accordance with the labeling.
 
Event or Problem Description
It was reported to boston scientific corporation that a tandem rx cannula tapered tip was used in the pancreatic duct during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2016.According to the complainant, during the procedure, the radiopaque (ro) marker of the cannula was detached and remained inside the patient's pancreatic duct which was visible on the radioscopy.On (b)(6) 2016, the ro marker was retrieved by pushing it from biliary tract towards the small intestines using a dilatation balloon.Attempts to obtain additional information regarding the circumstances surrounding this event have been unsuccessful to date.Should additional information relevant details become available, a supplemental report will be submitted.***additional information as of january 10-11, 2017.*** according to the complainant, an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2016, was not completed due to the detached radiopaque (ro) marker.Reportedly, there was actually "no retrieval" for the detached ro marker.The physician is not concerned about the unretrieved radiopaque marker.

Brand Name
RAPID EXCHANGE
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
BOSTON SCIENTIFIC - SPENCER
780 brookside drive
spencer IN 47460
MDR Report Key6229015
Report Number3005099803-2017-00002
Device Sequence Number16254309
Product Code GCJ
UDI-Device Identifier08714729301905
UDI-Public(01)08714729301905(17)20180731(10)19514915
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K970054
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/12/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2018
Device Model NumberM00545820
Device Catalogue Number4582
Device Lot Number19514915
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/05/2017
Initial Date Received by Manufacturer 12/12/2016
Supplement Date Received by ManufacturerNot provided
06/15/2017
Initial Report FDA Received Date01/06/2017
Supplement Report FDA Received Date02/06/2017
07/11/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;